T-Spine causing stomach pain?

T-Spine causing stomach pain?

Welcome to Spine-health’s Upper Back Pain patient community. You can also read doctor approved Upper Back Pain Articles and watch Upper Back Pain Videos.
28 posts / 0 new
Last post
happyHBmom
happyHBmom's picture
Offline
Last seen: 3 years 8 months ago
Title: Member
Joined: 11/28/2009 - 12:09pm
T-Spine causing stomach pain?

I just flunked out of gastroenterology. Anyway, The gastro thinks I likely have some problem at around T8/9 causing pain that is masquerading as stomach pain, because all he found in all of the many tests was some mild gastritis and delayed gastric emptying.

Now I'm not sure I'm with him on this. I kind of think it's my gall bladder and acid reflux secondary to opiate use. But anyway, best to check it out since he's supposed to be one of the best in the business. Has anyone else experienced this?

I'm seeing a new neurosurgeon (my first, all my others have been orthos) and will ask for at least an x-ray of the T-spine to see what's up.

advertisement
jellyhall
Offline
Last seen: 4 months 4 weeks ago
Title: Moderator
Joined: 10/16/2009 - 5:38am
Maybe ???

I do get a full, uncomfortable feeling over my stomach and around the front. It is just under my bra at the front. It feels like I have eaten much too much, but even get it when I haven't eaten much at all. I have various other symptoms that could be from my thoracic spine also. A tightening band type of feeling, around me, from the back round to the front. I also get a tingling around my chest on the right side and sometimes a twitching when I am relaxing either lying or sitting.

I do have some thoracic disc problems and T8/T9 is slightly compressing my cord. Interesting that your gastro thinks that could be causing your stomach pains. Hmmm! I wonder.

Do let us know what you find out. Smile

happyHBmom
happyHBmom's picture
Offline
Last seen: 3 years 8 months ago
Title: Member
Joined: 11/28/2009 - 12:09pm
Jelly, that is almost

Jelly, that is almost exactly it. Only it is more to the right, which is why the gall bladder was suspect- I had 3 different tests done, and he decided that although one test did show something, it was just not bad enough to be causing the symptoms. He really thinks it is a thoracic spine issue.

The worst of the specific stomach symptoms caused by the gastritis are gone, solved by more prilosec than a normal person should ever take in a lifetime, but that right side pain continues.

I've had a full abdominal ultrasound so I also know my liver and kidneys are in good shape now.

Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 1 year 1 month ago
Title: Member
Joined: 09/29/2009 - 10:35pm
Tummy

Howdy HB!!

I have DDD and spurs at the T8/9/10 levels, and a constant burn (skin) around my rib cage. As for gastro problems for me? #2 is a constant balancing issue for me, but that is mainly due to Toprol. I've been switched to Atenolol and my #2 has settled down a lot. Never had any stomach issues that I can tie to my thoracic.

I hope you find out for sure what is going on. Looks like your doctor is working with you. Smile Please let us know what you find out. Take care.

Brenda

PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

happyHBmom
happyHBmom's picture
Offline
Last seen: 3 years 8 months ago
Title: Member
Joined: 11/28/2009 - 12:09pm
My stomach problems began

My stomach problems began almost to the day when I started having high blood pressure problems, yet nobody will link the two- isn't that special? Um- toprol- I take generic toprol-XL, but only for a couple of weeks now. At the time of my endoscopy I was taking a calcium channel blocker. When it was the worst I was taking an ACE inhibitor. It turns out I can't take those at ALL. So far I've been on 3 blood pressure medications that have made me sick as a dog, it's really been an... adventure!

And now I am worrying about the depression. I've been such a wreck this whole year, since the whole hypertension thing started, my back got worse, selling my horse, and so on.

Anyway, sorry for the rant. I can't even get anyone to try to figure out why a 43 year old woman would suddenly spike 160/120 in the first place, much less why every blood pressure medication they try makes me ill. They just keep handing me meds and I keep taking them. At least this one seems to be controlling my blood pressure.

Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 1 year 1 month ago
Title: Member
Joined: 09/29/2009 - 10:35pm
Generic

HB,

I am one of those that can't take the generic version of Toprol - I end up in the ER with an erratic, high heart beat, and blood pressure gets too low! On ToprolXL I do great except for #2 issues - I was on it for 3 years before that problem came up! (G) I found out when I was working that our payroll lady was on Toprol as she was given the generic, and we ended up taking her to the ER - almost lost her! Generic - plewie!! Smile

Almost 48 here HB, and I am their "Neuropathy" puzzle, so I can understand your venting and frustrations. Sorry you're going through all that. My health issues caused me to move my retirement up 2 years. In federal law enforcement, you can retire at 50, mandatory at 57. Even with all this stuff, I just remind myself everyday - especially if I feel down on myself, I could be in a lot worse health and shape. Don't know if that helps or not. We're here for ya HB. *HUGZ*

Brenda

PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

happyHBmom
happyHBmom's picture
Offline
Last seen: 3 years 8 months ago
Title: Member
Joined: 11/28/2009 - 12:09pm
I know, that's what they

I know, that's what they keep telling me. That this is how it happens. And my father does have high blood pressure, and my cholesterol is also high, so they just look at me like "it is written in your genes."

But it's just so weird, and it's been months that I've been fighting these medications!

The toprol generic doesn't seem to make me sick. What are the symptoms so I can watch out for them? This is my 5th medication, so I'm ready to not be sick! My heart rate is fine and I'm only having the usual hypotensive episodes when lying down. The one issue is that I'm having a lot of neuropathy in my feet lately, and ankle pain, but I never know what is related to what with so much going on.

Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 1 year 1 month ago
Title: Member
Joined: 09/29/2009 - 10:35pm
Gen Toprol

For me what happened when I took the generic, my heart rate was fast and erratic. I also got headaches and really anxious! My hands also got tremors with it. I just felt like I would drop at anytime. This happened to me twice on it (2 different prescription refills). After that I have since refused any generics with heart meds. I was originally put on it because in my case (and family too), I suffered "high heart rates" with "low blood pressure"... I felt 20 years younger by like the second day of taking it! I was amazed with what it's done for me.

I have another friend who does better on the generic than she does on the brand name! Her reactions on the brand name are similar to mine on the generic. Bodies are wonderful machines huh? Another thing that I do now? I go on the Internet and check for any medications I am given to be sure there are no negative reactions between my meds. I also ask the pharmacist if it's a new prescription if 'said medication' reacts to this and that I am taking.

I have found that while doctors are somewhat familiar at what the pills they subscribe do, not many of them *really* know if that same drug is a no-no with other meds. When I've had interactions, I had the doctors blaming the other doctors meds, cuz no way did their medication cause my problem! Smile

Brenda

PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

happyHBmom
happyHBmom's picture
Offline
Last seen: 3 years 8 months ago
Title: Member
Joined: 11/28/2009 - 12:09pm
All of my meds have some

All of my meds have some sort of reaction. For example, beta blockers and antidepressants. My doctors all have up to date medication lists at all times, and I'm always asking them- are you SURE? LOL.

I worry, but they say they are taking the interactions into consideration. I am a worry wart.

Aviatrix36440
Aviatrix36440's picture
Offline
Last seen: 1 year 1 month ago
Title: Member
Joined: 09/29/2009 - 10:35pm
Worry Wart

HB,

In this day and age, "worry wart" to me means being your own patient advocate!!! I check with the pharmacist and the Internet before I even take 1 dose after my last issue. Naproxin (sp) and Toprol did not get along for me! I swelled up like the Pillsbury Dough Boy! The pharmacist told me after both of my doctors (prescriber's for each med) blamed each other! I was so swollen HB, I couldn't put my wedding ring past my nail! I couldn't even close my hands - yuck!!

Worry Wart, I'm one, and proud of it! :):):):)

Brenda

PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.

t9crushed
t9crushed's picture
Offline
Last seen: 10 months 3 weeks ago
Title: Member
Joined: 06/26/2008 - 9:59am
I have had nausea problems

I have had nausea problems for a long time and I also can't eat much at one time. They did all kinds of tests including an upper GI but found no problems.

I have always thought it was from my injury, I have nearly constant muscle spasms all around the center of my back to my front just below the ribs. Sometimes you can see my shirt moving.

Tried a couple anti-nausea drugs but they did not work, marijuana works the best for me.

t9

Pages